So it's been 2 weeks since my endo suggested that I lose 10 lbs in order to lower the elevated blood pressure I've been having. And I've stuck to my diet for the most part (usually within 100 calories of my goal) and have kept up a good workout routine including 2 spinning classes a week, jogging 2 miles around my neighborhood, and frequenting my Wii Fit Plus.
I knew once I started losing weight that my insulin needs would decrease. This has been evident by the increased number of lows that I've been having. As far as the scale goes, I've only lost one pound since my appointment, but my body feels like it's more. But I need to something about these lows because the calories spent correcting them will only hinder my weight loss. For example, an 8-minute ride on the stationary bike at physical therapy had me at 47 mg/dL?!
I don't think my basal rate(s) need to be messed with at this time, because my nighttime numbers are spot on if I go to bed in range (80-130 mg/dL). The majority of my lows seem to occur after working out, which means I'm not disconnecting Arnold soon enough or I'm jacking up my IOB from my meals. And my insulin:carb ratio seems to have my post-prandials a little lower than I like for them to be. So I decreased my I:C ratio from 1:12 to 1:15 in hopes of avoiding these lows, and I'll make a point to disconnect Arnold (or at least turn him down) to avoid the post-workout lows.
But I would love to hear from another type 1 diabetic who has successfully lost weight! Please, help me figure out how to avoid these lows so I'm not wasting a spinning class on glucose tabs. And as delicious as it is, I'm getting tired of eating spoonfuls of peanut butter before bed. Any advice/suggestions would be extremely helpful!
DISCLAIMER: I am not a doctor, nurse, certified diabetes educator (CDE) or any medical professional of any kind. (But I did stay at a Holiday Inn Express!) Therefore, please do not use any of my postings as medical fact. I am simply a blogger expressing my highs and lows (pun intended) with diabetes. For changes in your medication, exercise regiment, or diet please consult a qualified physician.